Posted 30 January 2016 - 11:28 PM
After having diarrhea three or four times a day for about four weeks, I tried Caltrate Plus, 2 or 3 a day. For two days, I finally got normal. But then the diarrhea started to sneak back on, and now, it's back full force.
What confuses me is that while taking the Caltrate Plus, I'm also on Lomotil twice a day and Bentyl a few times a day. I last saw my gastro doctor before this latest streak occurred, and he had mentioned an antibiotic I believe is commonly prescribed for IBS-D (which is cost-prohibitive), and then some other new drug that was supposed to be made available in the beginning of 2016, and is considered helpful for both men and women with IBS-D--not sure what the name of it is.
Does anyone who has had luck with Caltate Plus know if I should be taking it without the prescription drugs?
Any other suggestions would be greatly appreciated. I've been dealing with IBS-D for about thirty years, but it's been quite a while since I've suffered such a long stretch of it.
Thanks so much.
Posted 31 January 2016 - 11:44 AM
The new drug is Viberzi (eluxadoline) which has been released in the US, and pending approval in other countries.
I don't think there is any harm in taking caltrate with prescription anti diarrheals as long as it doesn't cause constipation. Calcium supplements didn't work for me though.